{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,16]],"date-time":"2026-09-16T21:53:23Z","timestamp":1789595603679,"version":"build-2803163510"},"reference-count":13,"publisher":"Walter de Gruyter GmbH","issue":"7","license":[{"start":{"date-parts":[[2017,7,1]],"date-time":"2017-07-01T00:00:00Z","timestamp":1498867200000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc-nd\/4.0"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2017,7,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n               <jats:p>The use of atypical antipsychotics in the United States has increased over the past decade, since atypical antipsychotics such as olanzapine and clozapine were introduced. Of the adverse effects associated with olanzapine, bone marrow suppression is one of the most common, but spontaneous intracranial hemorrhage secondary to thrombocytopenia is rare. The present case report describes an 88-year-old man who presented with an intracranial hemorrhage after taking olanzapine for 2 weeks. This case emphasizes the importance of monitoring the potential adverse effects associated with olanzapine and other antipsychotics, especially in elderly patients.<\/jats:p>","DOI":"10.7556\/jaoa.2017.092","type":"journal-article","created":{"date-parts":[[2017,6,27]],"date-time":"2017-06-27T16:31:20Z","timestamp":1498581080000},"page":"473-475","source":"Crossref","is-referenced-by-count":6,"title":["Thrombocytopenia and Spontaneous Intracranial Hemorrhage After Olanzapine Therapy"],"prefix":"10.1515","volume":"117","author":[{"given":"Maricel Dela","family":"Cruz","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Robert","family":"Danoff","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"374","published-online":{"date-parts":[[2017,7,1]]},"reference":[{"key":"2022022616564201272_j_jaoa.2017.092_ref_001","doi-asserted-by":"publisher","first-page":"1363","DOI":"10.2147\/CIA.S639422","article-title":"Use of atypical antipsychotics in the elderly: a clinical review","volume":"9","author":"Pietro","year":"2014","journal-title":"Clin Interv Aging"},{"issue":"9","key":"2022022616564201272_j_jaoa.2017.092_ref_002","first-page":"18","article-title":"A case of neutropenia and thrombocytopenia shortly after initiating olanzapine","volume":"2","author":"Mehta","year":"2005","journal-title":"Psychiatry (Edgmont)"},{"issue":"6","key":"2022022616564201272_j_jaoa.2017.092_ref_003","doi-asserted-by":"publisher","first-page":"36","DOI":"10.4088\/PCC.12l01367","article-title":"Olanzapine-associated leukopenia and thrombocytopenia managed with lithium in a patient who developed leukopenia with clozapine in the past: a case report","volume":"14","author":"Grover","year":"2012","journal-title":"Prim Care Companion CNS Disord"},{"issue":"6","key":"2022022616564201272_j_jaoa.2017.092_ref_004","first-page":"531","article-title":"[Prospective examinations concerning the effect of exposure to aromatic hydrocarbons on health status] [in Polish]","volume":"43","author":"Andrzejak","year":"1992","journal-title":"Med Pr."},{"key":"2022022616564201272_j_jaoa.2017.092_ref_005","first-page":"357","volume-title":"Hematology Basic Principles and Practice","author":"Hoffman","year":"2013","edition":"6th ed"},{"issue":"7","key":"2022022616564201272_j_jaoa.2017.092_ref_006","first-page":"21","article-title":"Avoiding common drug-drug interactions","volume":"14","author":"Wiese","year":"2015","journal-title":"Curr Psych"},{"issue":"11","key":"2022022616564201272_j_jaoa.2017.092_ref_007","first-page":"42","article-title":"[Ultrastructural change in platelets and their relationship with serotonin metabolism in patients with schizophrenia treated with olanzapine] [in Russian]","volume":"114","author":"Bonartsev","year":"2014","journal-title":"Zh Nevrol Psikhiatr Im S S Korsakova"},{"issue":"suppl 1","key":"2022022616564201272_j_jaoa.2017.092_ref_008","doi-asserted-by":"publisher","first-page":"S70","DOI":"10.1055\/s-2004-815513","article-title":"Blood dyscrasias induced by psychotropic drugs","volume":"37","author":"Stubner","year":"2004","journal-title":"Pharmacopsychiatry"},{"issue":"3","key":"2022022616564201272_j_jaoa.2017.092_ref_009","first-page":"186","article-title":"Pancytopenia on switching from clozapine to olanzapine: a case report and some unresolved issues","volume":"36","author":"Rai","year":"2004","journal-title":"Indian J Pharmacol"},{"key":"2022022616564201272_j_jaoa.2017.092_ref_010","article-title":"Olanzapine-induced thrombocytopenia in association with idiopathic thrombocytopenic purpura","volume":"173","author":"Bachmann","year":"1996","journal-title":"Brit J Psychiat"},{"issue":"10","key":"2022022616564201272_j_jaoa.2017.092_ref_011","doi-asserted-by":"publisher","first-page":"FL03","DOI":"10.7860\/JCDR\/2014\/9603.5019","article-title":"Ethylenediaminetetraacetic acid (EDTA) - dependent pseudothrombocytopenia: a case report","volume":"8","author":"Shabnam","year":"2014","journal-title":"J Clin Diagn Res"},{"issue":"5","key":"2022022616564201272_j_jaoa.2017.092_ref_012","doi-asserted-by":"publisher","first-page":"421","DOI":"10.1176\/appi.psy.43.5.421","article-title":"Olanzapine-induced EDTA-dependent pseudothrombocytopenia","volume":"43","author":"Tu","year":"2002","journal-title":"Psychosomatics"},{"key":"2022022616564201272_j_jaoa.2017.092_ref_013","first-page":"1491","article-title":"Acquired bleeding disorders","volume-title":"Emergency Medicine: A Comprehensive Study Guide","author":"Shaffer","year":"2016","edition":"8th ed"}],"container-title":["Journal of Osteopathic Medicine"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.degruyter.com\/document\/doi\/10.7556\/jaoa.2017.092\/xml","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/www.degruyter.com\/document\/doi\/10.7556\/jaoa.2017.092\/pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2022,2,26]],"date-time":"2022-02-26T16:58:41Z","timestamp":1645894721000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.degruyter.com\/document\/doi\/10.7556\/jaoa.2017.092\/html"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2017,7,1]]},"references-count":13,"journal-issue":{"issue":"7","published-online":{"date-parts":[[2017,7,1]]},"published-print":{"date-parts":[[2017,7,1]]}},"alternative-id":["10.7556\/jaoa.2017.092"],"URL":"https:\/\/doi.org\/10.7556\/jaoa.2017.092","relation":{},"ISSN":["2702-3648"],"issn-type":[{"value":"2702-3648","type":"electronic"}],"subject":[],"published":{"date-parts":[[2017,7,1]]}}}